Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 23, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 5, 2013, 1:51 PM CST for 4 counties in Alabama. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 5, 2013, 1:51 PM CST (19:51 UTC)
- Expired
- Mar 5, 2013, 2:30 PM CST
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Chilton County, AL, Clay County, AL, Coosa County, AL, Talladega County, AL
The radar
The Birmingham radar (KBMX), 41 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 5, 2:14 PM CST | TSTM WND DMG | S Enterprise, AL | THREE LARGE TREES DOWN BLOCKING THE ROAD NEAR THE INTERSECTION OF COUNTY ROADS 24 AND 49. |
| Mar 5, 2:22 PM CST | TSTM WND DMG | 2 Nw Verbena, AL | TREE DOWN ON A HOUSE NEAR THE INTERSECTION OF 7TH STREET AND COUNTY RD 24 IN VERBENA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 5, 1:31 PM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 413 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
312
WUUS54 KBMX 051951
SVRBMX
ALC021-027-037-121-052030-
/O.NEW.KBMX.SV.W.0023.130305T1951Z-130305T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
151 PM CST TUE MAR 5 2013
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHILTON COUNTY IN ALABAMA...
CLAY COUNTY IN EAST CENTRAL ALABAMA...
COOSA COUNTY IN EAST CENTRAL ALABAMA...
TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 230 PM CST
* AT 151 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
LOGAN MARTIN DAM TO 6 MILES SOUTH OF COLUMBIANA TO MAPLESVILLE...
AND MOVING EAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
CHILDERSBURG...TALLADEGA SPRINGS...CLANTON...SYLACAUGA...
TALLADEGA...STEWARTVILLE...WEOGUFKA AND GOODWATER.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 200 THROUGH 219...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3311 8565 3309 8601 3275 8601 3277 8633
3271 8671 3266 8672 3267 8701 3283 8701
3283 8688 3292 8688 3307 8667 3303 8652
3313 8646 3318 8651 3330 8636 3339 8638
3352 8627 3355 8579 3347 8589 3349 8564
TIME...MOT...LOC 1951Z 271DEG 50KT 3344 8630 3309 8650
3281 8682
$$
GRANTHAM2 follow-up statements
573
WWUS54 KBMX 052004
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
204 PM CST TUE MAR 5 2013
ALC021-027-037-121-052030-
/O.CON.KBMX.SV.W.0023.000000T0000Z-130305T2030Z/
CHILTON AL-CLAY AL-COOSA AL-TALLADEGA AL-
204 PM CST TUE MAR 5 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TALLADEGA...
COOSA...CLAY AND CHILTON COUNTIES UNTIL 230 PM CST...
AT 204 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM TALLADEGA TO STRICKLAND CROSSROADS TO PARNELL...MOVING EAST AT
55 MPH.
LOCATIONS IMPACTED INCLUDE...
CLANTON...STEWARTVILLE...WEOGUFKA...GOODWATER...ASHLAND...
ROCKFORD...LINEVILLE...KELLYTON...EQUALITY AND PLECHER.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 205 THROUGH 212...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3311 8565 3309 8601 3275 8601 3277 8633
3271 8671 3266 8672 3267 8701 3283 8688
3303 8652 3313 8646 3318 8651 3330 8636
3335 8634 3339 8638 3352 8627 3349 8625
3352 8622 3355 8579 3347 8589 3349 8564
TIME...MOT...LOC 2004Z 271DEG 50KT 3344 8608 3309 8628
3272 8682
$$
GRANTHAM087
WWUS54 KBMX 052016
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
216 PM CST TUE MAR 5 2013
ALC021-027-037-121-052030-
/O.CON.KBMX.SV.W.0023.000000T0000Z-130305T2030Z/
CHILTON AL-CLAY AL-COOSA AL-TALLADEGA AL-
216 PM CST TUE MAR 5 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
TALLADEGA...COOSA...CLAY AND SOUTHEASTERN CHILTON COUNTIES UNTIL 230
PM CST...
AT 216 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTHEAST OF WALDO TO HANOVER TO POOLES CROSSROADS...
MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
GOODWATER...ROCKFORD...KELLYTON...ASHLAND...LINEVILLE...EQUALITY...
LYLE...HATCHET...VERBENA AND BRADFORD.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBER 205...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3312 8565 3310 8577 3311 8597 3309 8598
3309 8601 3275 8601 3277 8633 3271 8671
3266 8672 3267 8683 3291 8645 3353 8606
3355 8580 3355 8579 3347 8589 3349 8564
TIME...MOT...LOC 2016Z 271DEG 50KT 3345 8593 3303 8614
3272 8662
$$
GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 12:01 PM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Mar 5, 12:01 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1201 PM CST TUE MAR 5 2013 .UPDATE... MESOSCALE UPDATE. && .DISCUSSION... STRONG COLD FRONT REALLY MAKING AND EASTWARD PUSH EARLY THIS AFTERNOON. A FEW STORMS HAVE BEEN STRONG TO SEVERE WITH DIME TO HALF DOLLAR SIZE HAIL. STILL DO NOT HAVE ANY SURFACE BASED CAPE TO WORK WITH JUST AHEAD OF THE FRONT...BUT WARMER CONDITIONS MAY ALLOW SOME CAPE DEVELOPMENT EAST LATER THIS AFTERNOON. SHEAR VALUES WOULD ALLOW SOME STORM ORGANIZATION AND WE MAY SEE AN UPSWING IN ACTIVITY BY 3 PM EAST. K INDICES AND THEREFORE OVERALL MOISTURE CONTENT IS LIMITED ALONG THE SOUTHERN PERIPHERY OF THE AREA...BUT UPPER FORCING IS VERY STRONG. MOISTURE TRANSPORT VECTORS ARE ALSO NOT TOO FAVORABLE FOR ADDING ANY SIGNIFICANT MOISTURE BEFORE THE FRONT GOES BY. UPPER LEVEL CAPE IN THE HAIL GROWTH REGION WILL SUPPORT MORE HAIL THROUGH THE AFTERNOON AND THE WET BULB ZERO IS JUST BELOW 9K FT. SOME OF THIS HAIL MAY APPROACH SEVERE LIMITS BUT MOST WILL BE IN THE PEA TO DIME SIZE RANGE. DAMAGING WINDS WILL ALSO BE POSSIBLE WITH SOME DRY AIR ALOFT. EXPECT 45 TO 65 MPH NEAR THE STRONGER THUNDERSTORM ACTIVITY. WINDS REMAIN GUSTY OUTSIDE THE RAIN AREAS WITH 35 TO 45 MPH POSSIBLE BOTH AHEAD AND BEHIND THE FRONT. SURFACE TEMPS AND DEW POINTS DROP SIGNIFICANTLY BEHIND THE FRONT AND HAVE ADJUSTED THE HOURLY TRENDS ACCORDINGLY...MUCH COOLER THIS AFTERNOON WEST. ANY STRONGER STORM THREAT ENDS BY 7 PM IN THE SOUTH AND EAST COUNTIES. INCREASED RAIN CHANCES A BIT FARTHER SOUTH BUT IT SHOULD RATHER BRIEF AS THE FRONT GOES BY. 75 && .AVIATION... FOR 18Z TAF DISCUSSION. BASED ON CURRENT OBSERVATIONS AND TRENDS...MVFR CIGS WILL BE PREDOMINANT AS THE SHOWERS AND STORMS AHEAD OF THE COLD FRONT MOVE THRU THE AREA THIS AFTERNOON...ALTHOUGH SOME BRIEF IFR CANNOT BE RULED OUT. RADAR CURRENTLY SHOWS A THIN LINE OF HEAVIER SHOWERS AND EMBEDDED TSTORMS MOVING ACROSS WESTERN ALABAMA...AND THE SPEED OF THIS FEATURE HAS IT IMPACTING TCL BY 19Z AND THEN ANB BY 21Z...ROUGHLY. TIMING WAS MORE DIFFICULT FOR THE SOUTHEAST...THEREFORE GAVE A SOMEWHAT LARGER WINDOW FOR POSSIBLE TSTORM ACTIVITY. SCATTERED SHOWERS ARE POSSIBLE FOR AN HOUR OR SO ONCE THE LINE PASSES...WITH CIGS SLOWLY INCREASING THRU THE REMAINDER OF THE AFTERNOON AND EVENING. WINDS WILL REMAIN GUSTY THRU MUCH OF THE PERIOD THANKS TO A TIGHT PRESSURE GRADIENT BOTH AHEAD AND BEHIND THE FRONTAL SYSTEM. SOUTHWESTERLY WINDS WILL SWITCH TO THE NORTHWEST AFTER FRONTAL PASSAGE. SUSTAINED WINDS OF 15-20 KTS WITH GUSTS UP TO 30 KTS ARE POSSIBLE...ESPECIALLY IMMEDIATELY FOLLOWING THE FRONT. 19 && .PREV DISCUSSION... /ISSUED 519 AM CST TUE MAR 5 2013/ DISCUSSION... AMPLE CLOUD COVER THIS MORNING WITH WARM MOIST SOUTHERLY FLOW SPREADING ACROSS THE STATE AHEAD OF A SURFACE FRONTAL SYSTEM. A SURFACE LOW WAS NOTED ACROSS THE MID MS RIVER VALLEY WITH AN ASSOCIATED FRONT EXTENDING TO THE SW INTO S TX. THIS LOW IS EXPECTED TO MOVE NEWD TODAY TOWARD OH AND WILL DRAG THE FRONT OUT OF TX AND ACROSS AL DURING THE AFTERNOON TODAY. AHEAD OF THE FRONT...SURFACE PRESSURE GRADIENTS WILL TIGHTEN SUFFICIENTLY ENOUGH OUTSIDE OF STORMS TO WARRANT A WIND ADVISORY FOR C AL WITH SUSTAINED S/SW 20-30 MPH AT TIMES AND GUSTS TO 35 MPH. BEHIND THE FRONT...WINDS SHOULD STAY UP AS WELL INITIALLY FROM THE W/NW. A WIND ADVISORY WILL BE IN EFFECT FROM NOON THRU 8 PM. SYSTEM ALTHOUGH MARGINAL IS LOOKING A LITTLE BETTER THAN YESTERDAY. LOW LEVEL INSTABILITY FOR THE MOST PART WILL BE LOW...EXCEPT POSSIBLY IN A SMALL WINDOW THIS AFTERNOON FROM NOON TO 5 PM-ISH ACROSS THE SE COUNTIES...GENERALLY S/E OF A ROANOKE TO MONTGOMERY LINE...WHERE SOUNDINGS DO NOT LOOK QUITE AS CAPPED ALOFT ALLOWING FOR BETTER INSTABILITIES...CAPES...UPDRAFTS...ETC. THE SE COUNTIES' SHEAR AND LIFT WILL BE ENHANCED BY A LOW LEVEL JET ALONG WITH AN ENHANCED MID LEVEL JET EXIT REGION. DEW POINTS IN THE LOWER TO MIDDLE 50S WILL BE MARGINAL BUT MAY BE JUST ENOUGH ALONG THE FRONT FOR SOME MARGINALLY SEVERE STORMS ALONG THE FRONT...WITH DAMAGING WINDS AND HAIL THE MAIN THREATS. ACROSS THE REST OF C AL...WARMER TEMPERATURES ALOFT COULD LIMIT SURFACE INSTABILITY BUT ELEVATED STORMS ARE POSSIBLE...WITH SMALL HAIL POSSIBLE IN THE STRONGER STORMS ALONG THE FRONT AND SOME GUSTY WINDS. OVERALL MOISTURE IS LIMITED...WITH PW'S OF 1-1.2 AT MOST EXPECTED AND HEAVY RAINFALL IS NOT EXPECTED. STORMS CLEAR OUT QUICKLY DURING THE EVENING AS THE FRONT PROGRESSES SO ONLY A SLIGHT CHANCE OF SHOWERS SE IN THE EARLY EVENING. THE REMAINDER OF THE WORK WEEK LOOKS DRY WITH A SHOT OF COLD AIR FOR TUE NT THRU THU NT BEHIND THE FRONT. THE RIDGE THEN SETTLES INTO THE NE/ERN U.S. FOR FRI INTO THE WEEKEND FOR A MUCH MODERATING BUT DRY AIR MASS WITH NE/E FLOW AROUND THE BASE OF THE RIDGE ACROSS C AL. AS WE MOVE INTO LATE SUN...ANOTHER FRONTAL SYSTEM WILL APPROACH THE DEEP SOUTH. LEANING TOWARD THE SLOWER EURO WITH THE ARRIVAL OF THE NEXT SYSTEM AS ONE...IT HAS BEEN MORE CONSISTENT AND TWO...THE UPPER FLOW IS NOT CONDUCIVE OF QUICKLY MOVING ANOTHER SYSTEM THROUGH THE S AS IT WILL TAKE TIME TO BREAK DOWN THE UPPER RIDGE IN PLACE. HOWEVER...WITH TIMING DIFFERENCES WILL KEEP WITH LOW POPS FOR SUN NT THRU MON. 08/MK && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 59 31 47 29 56 / 90 10 0 0 0 ANNISTON 66 31 48 28 57 / 80 10 0 0 0 BIRMINGHAM 64 31 50 30 57 / 80 0 0 0 0 TUSCALOOSA 67 32 52 30 58 / 80 0 0 0 0 CALERA 65 32 51 30 57 / 80 0 0 0 0 AUBURN 70 32 50 30 58 / 60 20 0 0 0 MONTGOMERY 68 34 53 31 59 / 50 10 0 0 0 TROY 71 34 53 31 59 / 50 20 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK... CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE... COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE... JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION... MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. && 75/08/56
Hazardous weather outlook, Mar 5, 11:06 AM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1106 AM CST TUE MAR 5 2013 ALZ011>015-017>050-061715- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1106 AM CST TUE MAR 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. AS A COLD FRONT PASSES THROUGH CENTRAL ALABAMA...THERE WILL BE A SMALL CHANCE OF STRONG AND SEVERE STORMS AREA WIDE. THE BEST CHANCE WILL GENERALLY BE ALONG AND SOUTHEAST OF A LINE FROM WEDOWEE...IN RANDOLPH COUNTY...TO MONTGOMERY. LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS WILL BE THE PRIMARY THREATS. THE TORNADO THREAT IS MINIMAL BUT NOT ZERO. BREEZY CONDITIONS WILL EXIST ACROSS ALL OF CENTRAL ALABAMA FROM NOON THROUGH 8PM THIS EVENING. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 35 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS AFTERNOON ACROSS THE SOUTHEASTERN COUNTIES.
In the hours before
Special weather statement, Mar 5, 11:34 AM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1134 AM CST TUE MAR 5 2013 ALZ012-013-022-023-030-031-051830- FAYETTE AL-GREENE AL-LAMAR AL-PICKENS AL-SUMTER AL-TUSCALOOSA AL- 1134 AM CST TUE MAR 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TUSCALOOSA... NORTHWESTERN SUMTER...PICKENS...SOUTHERN LAMAR...NORTHWESTERN GREENE AND SOUTHERN FAYETTE COUNTIES UNTIL 1230 PM CST... AT 1134 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF NEW HOPE TO 41 MILES WEST OF EMELLE...AND MOVING EAST AT 55 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... MILLPORT... PICKENSVILLE... FAYETTE... REFORM... CARROLLTON... && LAT...LON 3364 8827 3373 8753 3280 8822 3277 8837 TIME...MOT...LOC 1734Z 260DEG 47KT 3355 8822 3274 8897 75
Special weather statement, Mar 5, 12:33 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1233 PM CST TUE MAR 5 2013
ALZ015-023>025-031-034-051915-
BIBB AL-GREENE AL-JEFFERSON AL-SHELBY AL-TUSCALOOSA AL-WALKER AL-
1233 PM CST TUE MAR 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER...
TUSCALOOSA...WESTERN SHELBY...JEFFERSON...NORTHEASTERN GREENE AND
NORTHERN BIBB COUNTIES UNTIL 115 PM CST...
AT 1233 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PARRISH TO JENA...AND
MOVING EAST AT 60 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CORDOVA...
NORTHPORT...
TUSCALOOSA...
HOLT...
DORA...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3378 8727 3374 8654 3373 8653 3309 8687
3300 8795
TIME...MOT...LOC 1833Z 265DEG 54KT 3372 8721 3308 8777
75Special weather statement, Mar 5, 12:41 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1241 PM CST TUE MAR 5 2013
ALZ030>034-039-051930-
BIBB AL-GREENE AL-HALE AL-MARENGO AL-PERRY AL-SUMTER AL-
1241 PM CST TUE MAR 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUMTER...PERRY...NORTHERN
MARENGO...HALE...SOUTHERN GREENE AND SOUTHERN BIBB COUNTIES UNTIL 130
PM CST...
AT 1241 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM EUTAW TO YORK...AND MOVING
EAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
DEMOPOLIS...
GREENSBORO...
BRENT...
CENTREVILLE...
UNIONTOWN...
&&
LAT...LON 3250 8840 3291 8801 3300 8692 3248 8737
3248 8742 3243 8742 3240 8842
TIME...MOT...LOC 1841Z 270DEG 60KT 3289 8785 3245 8826
75Local storm report, Mar 5, 12:51 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1251 PM CST TUE MAR 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL 4 SSW HOLT 33.20N 87.54W
03/05/2013 E0.25 INCH TUSCALOOSA AL PUBLIC
REPORTED ALONG 15TH STREET NEAR FOREST LAKE.
&&
TGOGGINSSpecial weather statement, Mar 5, 1:31 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
131 PM CST TUE MAR 5 2013
ALZ032>036-039>041-043-052015-
AUTAUGA AL-BIBB AL-CHILTON AL-COOSA AL-DALLAS AL-ELMORE AL-HALE
AL-MARENGO AL-PERRY AL-
131 PM CST TUE MAR 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR AUTAUGA...PERRY...NORTHEASTERN
MARENGO...SOUTHERN HALE...NORTHWESTERN ELMORE...DALLAS...COOSA...
CHILTON AND SOUTHEASTERN BIBB COUNTIES UNTIL 215 PM CST...
AT 132 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ASHBY TO FREDDIE JONES
FIELD...AND MOVING EAST AT 65 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
JEMISON...
VALLEY GRANDE...
CLANTON...
SELMA...
SELMONT-WEST SELMONT...
&&
LAT...LON 3220 8789 3308 8703 3308 8695 3305 8689
3307 8662 3302 8655 3310 8649 3310 8601
3295 8601 3236 8659 3240 8661 3235 8668
3241 8672 3240 8678 3232 8678 3232 8685
3224 8685 3222 8739 3226 8751 3221 8752
TIME...MOT...LOC 1932Z 265DEG 58KT 3300 8688 3225 8762
GRANTHAMLocal storm report, Mar 5, 1:48 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
148 PM CST TUE MAR 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM TSTM WND GST PLEASANT GROVE 33.49N 86.98W
03/05/2013 M58 MPH JEFFERSON AL PUBLIC
&&
LINHARESThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 4:28 AM CST | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 16 hr |
| Mar 5, 10:19 AM CST | Special Weather Statement | BMX | Marion | 26 min |
| Mar 5, 10:41 AM CST | Severe Thunderstorm Warning | BMX | Marion | 34 min |
| Mar 5, 10:55 AM CST | Special Weather Statement | BMX | Winston | 35 min |
| Mar 5, 11:12 AM CST | Special Weather Statement | BMX | Fayette, Lamar, Marion | 63 min |
| Mar 5, 11:34 AM CST | Special Weather Statement | BMX | Pickens | 56 min |
| Mar 5, 12:33 PM CST | Special Weather Statement | BMX | Jefferson, Tuscaloosa | 42 min |
| Mar 5, 12:41 PM CST | Special Weather Statement | BMX | Greene, Hale, Perry, Sumter | 49 min |
| Mar 5, 1:08 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 67 min |
| Mar 5, 1:31 PM CST | Special Weather Statement | BMX | Autauga, Chilton, Coosa, Dallas, Marengo, Perry | 44 min |
| Mar 5, 2:21 PM CST | Special Weather Statement | BMX | Autauga, Elmore, Lowndes, Montgomery | 39 min |
| Mar 5, 2:24 PM CST | Severe Thunderstorm Warning | BMX | Clay, Coosa, Elmore, Randolph, Tallapoosa | 66 min |
| Mar 5, 2:27 PM CST | Special Weather Statement | BMX | Calhoun, Cleburne | 48 min |
| Mar 5, 2:54 PM CST | Special Weather Statement | BMX | Chambers | 51 min |
| Mar 5, 3:00 PM CST | Special Weather Statement | BMX | Bullock, Lee, Macon, Montgomery, Pike | 45 min |
| Mar 5, 3:16 PM CST | Severe Thunderstorm Warning | BMX | Chambers, Lee | 44 min |
| Mar 5, 3:48 PM CST | Special Weather Statement | BMX | Barbour, Bullock, Pike, Russell | 57 min |
| Mar 5, 4:43 PM CST | Special Weather Statement | BMX | Barbour | 32 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.